MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY
Model Number 45027
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter break occurred.The 100% stenosed target lesion was located in the non-calcified subclavian vein.An angiojet zelantedvt was advanced for thrombectomy procedure.Upon advancing towards the lesion, resistance was met.The physician stopped advancing and pulled the catheter back for approximately 1cm and attempted to advance again, but met some resistance again.When the physician removed the catheter, a fracture on the device was noted.The catheter was removed intact from the patient's body and the procedure was completed with another of the same device.No patient complications reported.
 
Event or Problem Description
It was reported, that a catheter break occurred.The 100% stenosed, target lesion was located in the non-calcified subclavian vein.An angiojet zelantedvt was advanced for thrombectomy procedure.Upon advancing towards the lesion, resistance was met.The physician stopped advancing and pulled the catheter back for approximately 1cm.And attempted to advance again, but met some resistance again.When the physician removed the catheter, a fracture on the device was noted.The catheter was removed intact from the patient's body.And the procedure was completed with another of the same device.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an angiojet zelante catheter.The pump assembly, effluent/supply line, shaft, tip, and spike line were visually examined, for damage or any irregularities.The shaft showed a severe kink.And a broken outer shaft 10.5cm from the tip.The pump was inserted into the ultra drive unit console.The pump and the device primed.And were run for a period of 120 seconds in the thrombectomy mode.The devices pressure was within the normal range.There was a leak at the 10.5cm location.During functional testing, no errors or priming issues were noticed.Inspection of the remainder of the device revealed, no damage or irregularities.

Brand Name
ANGIOJET ZELANTEDVT
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11809937
Report Number2134265-2021-06009
Device Sequence Number14318014
Product Code KRA
UDI-Device Identifier08714729904724
UDI-Public08714729904724
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model Number45027
Device Catalogue Number45027
Device Lot Number0025741126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR